Q. I have ovulation and period symptoms even after taking Depot. Why?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 09, 2019

Hello doctor,

My period started 12th of last month. I reviewed the Depo shot two days later. I had unprotected sex nine days later. He ejaculated in me several times. I thought I would be protected but I am also having symptoms of ovulation like high (hard) cervix with a sharp pain in my ovary, then I had spotting for three days (brown to red then to brown again). What are the odds that the Depo is not effective for me? Is it common to experience ovulation and period symptoms on Depo without actually releasing an egg?

#

Hello,

Welcome to icliniq.com.

Depot injection does not offer immediate protection and it is advised to maintain abstinence for at least three weeks post-injection before the hormonal balance is readjusted for the cycle. Also, intermenstrual bleeding in form of dark brown blood is a common side effect which is seen with Depot injection. Also, it would be difficult to comment on the ovulation bleed as this is possible in this cycle as this would be the first month of Depot injection and hence barrier contraceptive is advised for initial 2 to 3 weeks. As you have had unprotected intercourse on day 11 of the cycle, there may be a possibility that the bleed may have been ovulation and not due to Depot and you may get pregnant. Once the best way to rule that out would be to undertake a serum beta hCG test after seven days of last intercourse and if the hCG levels are higher than 5 ng/dl, then you are pregnant, else safe.


Was this answer helpful?

 | 


Related Questions:
Erectile Dysfunction: a Nightmare for Every Male

.. the fact that erectile dysfunction is as manageable and treatable as other physical and mental ailments .. ...   Read full

I am on OCP.Is there a chance to get pregnant?

So you should try using independent modes like IUCD for contraception ...   Read full

Can taking Plan B and Depo shots after sex prevent pregnancy?

.. did you start Depo again? If we look into your query, you had sex and took I-pill in 24 hours. If the emergency contraceptive pill was taken in proper dose within 48 hours post unprotected sex without vomitings, then it will work and most probably...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.